Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 12, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 19, 2006, 5:58 AM CST for Real County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 19, 2006, 5:58 AM CST (11:58 UTC)
- Expired
- Mar 19, 2006, 6:30 AM CST
- In force
- 32 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Real County, TX
The radar
The Laughlin AFB radar (KDFX), 92 km from the middle of the area, began a volume at 12:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 12.0 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1296 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 1421 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 7.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 191158
SVREWX
TXC385-191230-
/O.NEW.KEWX.SV.W.0012.060319T1158Z-060319T1230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
558 AM CST SUN MAR 19 2006
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
REAL
* UNTIL 630 AM CST
* AT 553 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.
THIS STORM WAS LOCATED OVER EDWARDS COUNTY NEAR STATE HIGHWAY
41...AND MOVING EAST AT 55 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTY.
LAT...LON 3002 9999 3003 9998 3007 9998 3009 9996
3009 9993 3007 9991 3008 9970 2994 9970
2994 10000
$$1 follow-up statement
000 WWUS54 KEWX 191222 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 621 AM CST SUN MAR 19 2006 TXC385-191231- /O.CAN.KEWX.SV.W.0012.000000T0000Z-060319T1230Z/ REAL TX- 621 AM CST SUN MAR 19 2006 ...THE SEVERE THUNDERSTORM WARNING FOR REAL COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM HAS MOVED INTO NORTHEAST EDWARDS COUNTY AND WILL CONTINUE MOVING NORTHEAST AT 40 MPH AND THEREFORE THE WARNING HAS BEEN CANCELLED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CST THIS MORNING FOR PARTS OF THE TEXAS HILL COUNTRY. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 3:16 AM CST, 2 hours 42 minutes earlier.
Area forecast discussion, Mar 19, 3:16 AM CST, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 316 AM CST SUN MAR 19 2006 .DISCUSSION... TORNADO WATCH #95 IN EFFECT TIL 8AM FOR THE FOLLOWING COUNTIES: VAL VERDE, EDWARDS, KERR, GILLESPIE, BLANCO, LLANO AND BURNET. STRONG VORT LOBE WHIPPING THROUGH THE BASE OF THE UPPER TROF WILL REACH THE PECOS REGION AROUND 15Z THIS MORNING. WILL EXPECT CLOUD TOP COOLING TO RESPOND TO THIS AROUND 5 OR 6 AM. THE ATMOSPHERE STILL IN A VERY UNSTABLE STATE, AND CONDITIONS WILL DESTABILIZE MORE THROUGH MONDAY MORNING. THE 00Z SOUNDINGS TONIGHT SHOW 2000 J/KG CAPES ALREADY IN PLACE. NAM MODEL HAS CAPES IN THE 2000-4000 J/KG RANGE TODAY AHEAD OF THE PACIFIC FRONT. GFS SHOWS SIMILAR RESULTS. GFS INDICATING A 80KT SPEED MAX APPROACHING SOUTH CENTRAL TEXAS NEAR SUNSET. ALSO THE 250MB JET AXIS IS PROGGED TO INTERSECT THE FRONTAL BOUNDARY OVER THE HILL COUNTRY COUNTIES. SO EXPECT BOW ECHOES AND VERY FAVORABLE ENVIRONMENT FOR LARGE HAIL DEVELOPMENT TONIGHT AS THE COLD FRONT MOVES ACROSS SOUTH CENTRAL TEXAS AT 35 KT. VERY DRY WEST WINDS AT 25 TO 35 KT AT 850MB WILL MIX DOWN TO THE SURFACE MONDAY. THE SURFACE PRESSURE GRADIENT AND COLD AIR ADVECTION WILL SUPPORT SUSTAINED WINDS AT 15 KTS THROUGH NOON. THIS WILL RECREATE RED FLAG CONDITIONS OVER THE HILL COUNTRY AND SOUTH CENTRAL TEXAS. THE NEXT FRONTAL BOUNDARY WILL SLIDE SOUTH MONDAY NIGHT. THIS NEXT MASSIVE AIRMASS DRAPES ACROSS OF THE U.S. EAST OF THE ROCKIES. A VIGOROUS SHORT WAVE TROUGH PUSHES THROUGH THE CENTRAL U.S., WEAKENING THE SURFACE HIGHS CONTROL OVER TEXAS WEDNESDAY AND THURSDAY. THE HIGH BUILDS BACK INTO THE AREA FRIDAY. TEMPERATURES WILL BE CLOSE TO NORMALS THE NEXT SEVERAL DAYS WITH BELOW NORMAL TEMPS TUESDAY NIGHT. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 80 60 79 42 / 60 90 20 0 AUSTIN BERGSTROM INTL AIRPORT 79 56 78 40 / 60 90 20 0 DEL RIO INTL AIRPORT 81 59 83 48 / 50 60 10 0 SAN ANTONIO INTL AIRPORT 79 59 81 45 / 50 90 10 0 && .EWX WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM 6 AM MONDAY TO 6 PM MONDAY FOR THE FOLLOWING COUNTIES: ATASCOSA... BANDERA... BASTROP... BEXAR... BLANCO... BURNET... CALDWELL... COMAL... DE WITT... DIMMIT... EDWARDS... FAYETTE... FRIO... GILLESPIE... GONZALES... GUADALUPE... HAYS... KARNES... KENDALL... KERR... KINNEY... LAVACA... LEE... LLANO... MAVERICK... MEDINA... REAL... TRAVIS... UVALDE... VAL VERDE... WILLIAMSON... WILSON... AND ZAVALA. && 06/01
Hazardous weather outlook, Mar 19, 5:01 AM CST, 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 501 AM CST SUN MAR 19 2006 TXZ171>173-183>194-202>209-217>225-228-201115- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 501 AM CST SUN MAR 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT A TORNADO WATCH REMAINS IN EFFECT UNTIL 8 AM FOR PARTS OF THE NORTHERN HILL COUNTRY. THERE WILL CONTINUE TO BE A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS...ALONG WITH ISOLATED TORNADIC THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FIRE WEATHER WATCH REMAINS IN EFFECT FOR MONDAY DUE TO STRONG WINDS AND LOW HUMIDITIES. RED FLAG CONDITIONS COULD LINGER INTO MONDAY NIGHT AND TUESDAY AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL LIKELY NEED TO BE ACTIVATED TODAY OR TONIGHT.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 8:55 PM CST | Severe Thunderstorm Warning | EWX | Val Verde | 65 min |
| Mar 18, 10:25 PM CST | Severe Thunderstorm Warning | EWX | Edwards | 65 min |
| Mar 19, 5:17 AM CST | Severe Thunderstorm Warning | EWX | Edwards | 58 min |
| Mar 19, 5:43 AM CST | Tornado Warning | EWX | Edwards | 32 min |
| Mar 19, 6:12 AM CST | Tornado Warning | EWX | Edwards | 18 min |
| Mar 19, 6:18 AM CST | Severe Thunderstorm Warning | EWX | Kerr | 42 min |
| Mar 19, 7:05 AM CST | Severe Thunderstorm Warning | EWX | Gillespie | 40 min |
| Mar 19, 7:43 AM CST | Severe Thunderstorm Warning | EWX | Llano | 62 min |
| Mar 19, 8:56 AM CST | Severe Thunderstorm Warning | EWX | Burnet | 42 min |
| Mar 19, 5:48 PM CST | Tornado Warning | EWX | Val Verde | 42 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.